Jump to content
Sign in to follow this  
Blossomsmom

Gemzar Taxotere

Recommended Posts

The more I read up on these two drugs the more concerned I become. I’ve been reading the information on side effects for both and I know they have to include every single thing that could ever possibly happen but wow some are pretty scary. Especially when they are talking about giving one or the other to my 90 year old mom. Even though she did pretty well on Carboplatin, Etoposide and Tecentriq I’m not so sure she will fair as well with either of these.  I’m concerned about the quality of her life being ruined when it’s been so good.  Am I right to be concerned? Or am I just being paranoid? Any words of wisdom? 

Share this post


Link to post
Share on other sites

Hi Blossomsmom,

All those chemo drugs, the ones your mom has had and the ones they're proposing to give her have scary side effects. And yes they do have to tell you about  all of them. It's reasonable for you to be concerned. But if she did OK  with the ones she had, she may do just fine with them, regardless of her age. A couple of thoughts --not sure how wise they are: What does she think/feel about the treatment? If she begins the treatment and finds that it really affects her quality of life too much, she could choose to discontinue it. And also, there is the question of how long her quality of life will be good without the treatment. These are difficult issues and I don't think there's one right answer. Best wishes for both of you.

Share this post


Link to post
Share on other sites

Thank you for your reply Bridget, I do appreciate your thoughts. She feels like doing chemo again is worth a try until such time as it either stops working or has a negative effect on the quality of her life.  And you are right,  she did pretty well with chemo before, she may very well do ok with it again. It’s just the fear of the unknown for me. Will she have this side effect or that side effect? Only time will tell.

Share this post


Link to post
Share on other sites
Sign in to follow this  

×
×
  • Create New...